MAUDE Adverse Event Report: ENTELLUS MEDICAL, INC. XPRESS ULTRA ENT DILATION SYSTEM; SINUS BALLON DILATION SYSTEM

ENTELLUS MEDICAL, INC. XPRESS ULTRA ENT DILATION SYSTEM; SINUS BALLON DILATION SYSTEM
Model Number MSB&LLF
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Inflammation (1932); No Code Available (3191)
Date of Event 11/30/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At the time of this report, no further patient injury or negative health related outcomes have been reported.The device was discarded after the procedure and the lot number was not provided.Therefore, no investigation of the device was completed.Device was discarded by user.
 
Event or Problem Description
It was reported that a patient experienced subcutaneous emphysema in the head, neck, and chest.After the physician successfully completed bilateral eustachian tube dilation, the patient was discharged home.On postoperative day 1, the patient reported sneezing vigorously while lifting 30 to 40 lbs at work and subsequently developing bilateral facial and neck swelling.The patient had a cat scan and was found to have subcutaneous emphysema of the head, neck, and chest with significant pneumomediastinum.Patient was put on sinus precautions (no nose blowing, lifting >5 lbs, drinking through straws, coughing, or sneezing with mouth closed).The patient's subcutaneous emphysema improved over 48 hours without intervention, and the patient was discharged home.No further patient injury or complications have been reported.

Brand Name
XPRESS ULTRA ENT DILATION SYSTEM
Common Device Name
SINUS BALLON DILATION SYSTEM
Manufacturer (Section D)
ENTELLUS MEDICAL, INC.
3600 holly lane north
suite 40
plymouth MN 55447
MDR Report Key7851535
Report Number3006345872-2018-00003
Device Sequence Number1171494
Product Code PNZ
UDI-Device Identifier00857326005123
UDI-Public00857326005123
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K163509
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source literature
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Model NumberMSB&LLF
Device Catalogue NumberULF-106
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/09/2018
Initial Report FDA Received Date09/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age28 YR